MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a moderately calcified vein.A 5.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with a non bsc device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a moderately calcified vein.A 5.0-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with a non bsc device.No patient complications were reported.Device evaluated by mfr.: a visual and microscopic examination found no issue with the profile of the tip of the device that could have potentially contributed to the complaint incident.A visual and microscopic examination found no issue with the profile of the markerbands that could have potentially contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning at the distal balloon to tip bond and extending approximately 20mm proximally across the balloon material.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this balloon is 15 atmospheres.A visual and tactile examination found no kinks or other damage along the shaft of the device.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8101568
Report Number2134265-2018-63159
Device Sequence Number1203393
Product Code LIT
UDI-Device Identifier08714729181897
UDI-Public08714729181897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0022598492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1